MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 CLEAR ADVANTAGE MALE CONTINENCE SHEATH; MALE EXTERNAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 CLEAR ADVANTAGE MALE CONTINENCE SHEATH; MALE EXTERNAL CATHETER
Model Number 786225
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the patient used the male external catheter for a while and there had been no issues until that box.The patient stated the sheaths were not sticky and had a powdery feel.It was reported that upon sample investigation, a strong adhesive result was found for the male external catheter.
 
Additional Manufacturer Narrative
The reported event is confirmed - cause unknown.Visual evaluation noted 6 unopened mecs were received.No obvious defects were noted.Further testing required.Adhesive peel test was performed per tm0301209 revision 2.Samples were tested according to ansi/asq z1.4-2003 (r2013), aql- 1.0, general inspection level ii.Samples were cut to the required width (1.00" +/- 0.05").Adhesive peel strength was found to be high out of specification (1.14 lbs.- 3.04 lbf).Although an exact root cause could not be determined, a potential root cause is mechanical failure.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.A labeling review was not performed because labeling could not have prevented the reported failure.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description

Brand Name
CLEAR ADVANTAGE MALE CONTINENCE SHEATH
Common Device Name
MALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12706227
Report Number1018233-2021-06707
Device Sequence Number4614467
Product Code NNX
UDI-Device Identifier00801741071720
UDI-Public(01)00801741071720
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2025
Device Model Number786225
Device Catalogue Number786225
Device Lot NumberJUFN2556
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/06/2021
Supplement Date Received by Manufacturer02/11/2022
Initial Report FDA Received Date10/27/2021
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale